Jump to content
TSut

TSut: Seroquel withdrawal and still taking other medications

Recommended Posts

TSut

I recently discontinued Seroquel 150mg (prescribed for agitated anxiety and insomnia), and now on Trazodone 250mg and Mirtazapine 30mg. I had been on Seroquel since Sept. 2018 . I feel awful - sleeping less, agitated, angry, depressed, don’t want to get out of bed, lack focus and hard to think straight. I feel dumber and want to avoid. Any insights on how long it may last or how to make it easier? I’m concerned that none of the meds have really helped me with anxiety/depression beyond getting some sleep. I am doing therapy, EMDR, exercise and meditation. I feel like a weird version of myself and don’t want to be around people. I get feeling hopeless about feeling better or like myself again. 

Share this post


Link to post
Gridley

 

Welcome to SA, TSut.

 

The symptoms you're reporting sound like withdrawal symptoms from Seroquel.  Did you switch straight over to the Trazodone and Mirtazapine or was there a taper or crossover?  The symptoms may also stem from the major interactions that exist between trazodone and Mirtazapine.

 

 
 
Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 
  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

Please be aware that there are major interactions between Trazodone and Mirtazapine, as described here:

Interactions between your drugs

Major

 

Using traZODone together with mirtazapine can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should seek immediate medical attention if you experience these symptoms while taking the medications. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor

 

You should consider tapering off the Trazodone, which is a nasty drug with all kinds of interactions with other drugs.  We recommend tapering  by no more than 10% of your current dose every four weeks.

 

Why taper by 10% of my dosage?

 

This link gives specific information about tapering trazodone.

 

Tips for tapering off trazodone (Desyrel)

 

Unfortunately there is no way to predict how long withdrawal symptoms last.  If your symptoms are from the trazodone-mirtazapine interaction, as you taper down the trazodone, the symptoms will lessen as get lower in dosage.

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introduction topic, where you can ask questions, post updates and interact with other members.  I'm glad you found your way here.  You will get better.  It just may take some time.
 

 

 


Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Lorazepam 1 mg 1986-1991 CT, resumed a few months later. CT 2000.  1 mg 2011-2016.  Sept, 2016 increased to 0.5 X 3 in split dose. Sept. 2019 increased to 0.625 X 3 after crossover to new brand

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 15mg.  Aug 2016, discovered SA, updosed to 25mg and holding.  Taper is 66% complete.  

  

Supplements: omega, vitamins E and D3, magnesium glycinate, probiotic, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Share this post


Link to post
TSut

Hi Gridley - I appreciate you sharing your insight, knowledge and ideas! It’s much more difficult than I imagined...I end up feeling bad about myself because I don’t feel like myself. Though I definitely have had periods of depression/anxiety previously. Yes, it was a crossover to increasing Trazodone and Mirtazapine to help with anxiety and insonnia. I had been on Mirtazapine for over a decade (7.5mg) doing fine until stress hit. I reacted with intense anxiety resulting in insomnia. One of my toughest symptoms is emotional flooding where it feels like a pressure wave hits my brain and unable to think clearly. Then I’m in a hyperaroused state which is hard to come down from. Does anyone else experience this? Now I’m using ice, deep breathing, picturing a safe place/person, but honestly, I just come down slightly. It’s no wonder I have trouble sleeping.

 

I do take those supplements now with other vitamins. I am interested in hearing your and others’ journey through medication withdrawal and ways of healing. 

 

Thank you so much!!

Share this post


Link to post
Songbird

Hello, Tsut.  In order for us to help you as best we can, please can you create a signature containing a summary of your med history, including all drugs, doses and dates (starting and stopping).  Your signature appears below every post you make, and allows us see your situation easily without having to read through your whole topic every time.   You could look at my signature for an example. 

 

Instructions for creating your signature are here: Please put your withdrawal history in your signature. 

 

You can edit your signature here: edit your signature in Account Settings

 

Please post all your updates and questions about your situation here in your introduction topic, and we will try to help you as best we can.

 


2001–2002 paroxetine

2003  citalopram

2004-2008  paroxetine (various failed tapers) 
2008  paroxetine slow taper down to

2016  Aug off paroxetine
2016  citalopram May 20mg  Oct 15mg … slow taper down
2018  citalopram 13 Feb 4.6mg 15 Mar 4.4mg 29 Apr 4.2mg 6 Jul 4.1mg 17 Aug 4.0mg  18 Nov 3.8mg
2019  15 Mar 3.6mg  21 May 3.4mg  26 Dec 3.2mg 

2020  19 Feb 3.0mg 19 July 2.9mg  16 Sep 2.8mg  25 Oct 2.7mg

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy